Skip to main content
Log in

On a theorem of Fenchel-Borsuk-Willmore-Chern-Lashof

  • Published:
Mathematische Annalen Aims and scope Submit manuscript

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.


  1. Borsuk, K.: Sur la courbure totale des courbes férmees. Ann. Soc. Polon. Math.20, 251–265 (1947).

    Google Scholar 

  2. Chen, B.-Y.: On an inequality of T. J. Willmore. Proc. Amer. Math. Soc.26, 473–479 (1970).

    Google Scholar 

  3. —— On the total curvature of immersed manifolds; I: An inequality of Fenchel-Borsuk-Willmore. Amer. J. Math.93, 148–162 (1971).

    Google Scholar 

  4. —— On an inequality of mean curvatures of higher degree. Bull. Amer. Math. Soc.77, 157–159 (1971).

    Google Scholar 

  5. Chern, S. S., Lashof, R. K.: On the total curvature of immersed manifolds. Amer. J. Math.79, 306–318 (1957).

    Google Scholar 

  6. Fenchel, W.: Über Krümmung und Windung geschlossener Raumkurven. Math. Ann.101, 238–252 (1929).

    Google Scholar 

  7. Hardy, G. G., Littlewood, J. E., Polya, G.: Inequalities. Cambridge University Press. 1934.

  8. Milnor, J.: Morse theory. Annals of Mathematical Studies,51, Princeton University Press 1963.

  9. Willmore, T. J.: Mean curvature of immersed surfaces. An. Şti. Univ. “Al. I. Cuza” Iaşi. Şect. I. a Mat. (N.S.)14, 99–103 (1968).

    Google Scholar 

Download references

Author information

Authors and Affiliations


Rights and permissions

Reprints and permissions

About this article

Cite this article

Chen, By. On a theorem of Fenchel-Borsuk-Willmore-Chern-Lashof. Math. Ann. 194, 19–26 (1971).

Download citation

  • Received:

  • Issue Date:

  • DOI: